Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 59, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 20, 2008, 3:25 PM EDT for 4 counties in Pennsylvania. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2008, 3:25 PM EDT (19:25 UTC)
- Expired
- Jun 20, 2008, 4:30 PM EDT
- In force
- 65 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Adams County, PA, Cumberland County, PA, Franklin County, PA, Fulton County, PA
The radar
The Sterling radar (KLWX), 109 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 3:49 PM EDT | TSTM WND DMG | Mercersburg, PA | SEVERAL TREES AND WIRES WERE REPORTED DOWN IN THE FORT LOUDON AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 201925 SVRCTP PAC001-041-055-057-202030- /O.NEW.KCTP.SV.W.0059.080620T1925Z-080620T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 325 PM EDT FRI JUN 20 2008 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA... SOUTHWESTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA... CENTRAL FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA... WEST CENTRAL ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA... * UNTIL 430 PM EDT * AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR NEEDMORE...OR 10 MILES SOUTHEAST OF BREEZEWOOD...AND MOVING EAST AT 28 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BIG COVE TANNERY AND HARRISSONVILLE AROUND 330 PM EDT... MCCONNELLSBURG AROUND 335 PM EDT... MERCERSBURG AROUND 345 PM EDT... FORT LOUDON AROUND 350 PM EDT... ST. THOMAS AROUND 405 PM EDT... MARION AND UPPER STRASBURG AROUND 410 PM EDT... THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 30...ROUTE 522. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4008 7742 3981 7738 3978 7820 3996 7823 TIME...MOT...LOC 1925Z 263DEG 24KT 3988 7809 $$ FORECASTER: RHG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:06 PM EDT, 19 minutes earlier.
Area forecast discussion, Jun 20, 3:06 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 306 PM EDT FRI JUN 20 2008 .SYNOPSIS... WHILE ONE UPPER TROF STARTS TO LOSE ITS GRIP OVER THE REGION... ANOTHER UPPER LOW WILL DESCEND FROM CANADA INTO THE GREAT LAKES LATE SATURDAY AND SUNDAY...BRINGING MORE CLOUDS AND A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS. THE SECOND UPPER LOW WILL LOOSEN ITS GRIP ON THE REGION BY THE MIDDLE OF NEXT WEEK WITH SHOWER CHANCES DIMINISHING AND TEMPERATURES REBOUNDING BACK TO NORMAL BY THE MIDDLE PORTION OF NEXT WEEK. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... DESPITE SOMEWHAT SKINNY CAPE PROFILES...SLOWLY RISING 5H HEIGHTS AND MEAGER MOISTURE...SEEING MORE WIDESPREAD SCT SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON. WET BULB ZERO HEIGHTS AROUND 9K FEET WITH -20C HEIGHTS AROUND 20K FEET WILL LIKELY LEAD TO SOME PEA SIZED HAIL REPORTS THIS AFTERNOON INTO EARLY THIS EVENING. && .SHORT TERM /10 PM THIS EVENING THROUGH SUNDAY/... 5H RIDGING WILL CONTINUE AFTER THE EARLY EVENING CONVECTION HAS DIED...ALLOWING FOR MOSTLY CLEAR SKIES AND A COOL FIRST NIGHT OF SUMMER. STUCK WITH LOWS RANGING FROM SOME MID 40 READINGS IN THE NORTH THROUGH THE MID TO UPPER 50S ACROSS THE CENTRAL AND SOUTHEAST. THINKING STILL HOLDS FOR THE WEEKEND WITH DEEPER LAYER MOISTURE RETURNING TO THE REGION LATE SATURDAY ON WLY FLOW ALOFT. SHOULD SEE SOME AFTN CONVECTION MAINLY ACROSS WESTERN SECTIONS...BUT AT THIS TIME IT DOES NOT APPEAR IT WILL BE VERY STRONG OR ORGANIZED. TEMPS WILL CONTINUE TO REBOUND NICELY FROM THE SEASONABLY CHILLY CONDITIONS SEEN IN THE MID TO LATE PORTION OF THIS WEEK...WITH HIGHS THROUGHOUT CENTRAL AND SOUTHERN PA IN THE 80S...AND THE MID TO UPPER 70S ELSEWHERE. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... LONG TERM STILL LOOKS LIKE THE SHORT TERM WITH THE CLEAR MORNINGS AND THE CONVECTIVE CLOUDS DEVELOPING IN EARLY AFTERNOON. STORMS WILL BE SHORT LIVED BUT WILL STILL CONTAIN LIGHTNING AND SMALL HAIL. UPPER TROUGH AND LOW WILL MOVE THROUGH THE REGION ON SUNDAY BRINGING A BETTER CHANCE FOR MORE WELL DEFINED CONVECTION AND STRONGER STORMS. FOR THE BEGINNING OF WORK WEEK EXPECT A HIGHER CHANCE FOR LESS PRECIP AND TEMPERATURES WILL BECOME MORE SEASONAL. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... SCT CONVECTION INTO EARLY THIS EVENING WITH SCT MVFR CIGS MOST PREVALENT ACROSS NORTHERN AND EASTERN ROUTES...THEN VFR OVERNIGHT THROUGH SATURDAY MORNING. AREA OF LOW PRESSURE APPROACHES THE REGION SAT AFTN WITH CHC FOR TSRA AND POSSIBLE REDUCTION IN CIGS/VSBYS TO MVFR. LOW PRESSURE LINGERS SUN...BEFOR LIFTING NE. REDUCED CIGS/VSBYS WILL LINGER THRU SUN AND SLOWLY IMPROVE SUN EVE. NW FLOW RESUMES MON WITH A WEAK AREA OF HIGH PRESSURE BUILDING IN FOR TUE FROM THE WEST. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR NEAR TERM...DEVOIR SHORT TERM...DEVOIR LONG TERM...ONDREJIK AVIATION...DEVOIR
Hazardous weather outlook, Jun 20, 3:41 AM EDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 341 AM EDT FRI JUN 20 2008 PAZ004>006-010-011-017-024-033-210745- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 341 AM EDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON...AND SOME MAY CONTAIN DAMAGING WIND GUSTS OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-210745- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 341 AM EDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. DANGELO
In the hours before
Special weather statement, Jun 20, 3:10 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 310 PM EDT FRI JUN 20 2008 PAZ017-024-033-034-202015- BEDFORD-CAMBRIA-CLEARFIELD-SOMERSET- 310 PM EDT FRI JUN 20 2008 ...STRONG THUNDERSTORMS WILL AFFECT CAMBRIA...NORTHEASTERN SOMERSET...NORTHWESTERN BEDFORD AND SOUTHWESTERN CLEARFIELD COUNTIES... AT 303 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES NORTHWEST OF BLAIRSVILLE TO 7 MILES SOUTH OF MCCHESNEYTOWN-LOYALHANNA...MOVING EAST AT 24 MPH. THESE STORMS WILL PRODUCE PEA-SIZED HAIL. THESE STORMS WILL BE NEAR JENNERSTOWN AROUND 335 PM...BOSWELL AROUND 340 PM...JEROME AROUND 345 PM...HOOVERSVILLE...AND BENSON AROUND 350 PM...WESTMONT...TIRE HILL...ELIM...AND DAVIDSVILLE AROUND 355 PM AND FERNDALE AROUND 400 PM. FORECASTER: RHG
Special weather statement, Jun 20, 3:16 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 316 PM EDT FRI JUN 20 2008 PAZ037-041-042-202000- NORTHERN LYCOMING-SULLIVAN-TIOGA- 316 PM EDT FRI JUN 20 2008 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LYCOMING... NORTHWESTERN SULLIVAN AND SOUTHEASTERN TIOGA COUNTIES... AT 307 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED 19 MILES SOUTH OF WELLSBORO...MOVING EAST AT 28 MPH. THIS STORM WILL PRODUCE PEA-SIZED HAIL. THIS STORM WILL BE NEAR RALSTON AROUND 340 PM AND SHUNK AROUND 400 PM. FORECASTER: GRUMM
Special weather statement, Jun 20, 3:17 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 317 PM EDT FRI JUN 20 2008 PAZ035-036-202000- FRANKLIN-FULTON- 317 PM EDT FRI JUN 20 2008 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN AND SOUTHERN FULTON COUNTIES... AT 316 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED 11 MILES SOUTH OF BREEZEWOOD...MOVING EAST AT 23 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR BIG COVE TANNERY AROUND 335 PM... MCCONNELLSBURG AROUND 340 PM...CLAYLICK AROUND 350 PM...MERCERSBURG AROUND 355 PM AND GREENCASTLE AROUND 400 PM. FORECASTER: ONDREJIK
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 6:16 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Sullivan | 59 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.